MAUDE Adverse Event Report: DEPUY MITEK LLC US MINIQA+ # ORTHOCORD OS-2; STAPLE, FIXATION, BONE

DEPUY MITEK LLC US MINIQA+ # ORTHOCORD OS-2; STAPLE, FIXATION, BONE
Catalog Number 212038
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that hair was found on the implant box of the mini quickanchor plus orthocord os-2 device when the package was opened.It was not reported if there were any delays in a surgical procedure or if a spare device was available.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2024.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: h4: the device manufacture date is currently unavailable.E1: the reporter¿s complete facility address was not provided.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5: during subsequent follow-up with the customer additional information was obtained.The reporter clarified that the event occurred during an unspecified surgical procedure.It was further reported that the device was opened for surgery and the hair was noticed right away.E1: the reporter¿s complete address and facility name has been updated accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.Investigation summary: photos were returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photos.Upon visual inspection of the photos, it was noted that the device pouch is completely opened, two hairs can be seen on the desiccant paper.No further information was provided.The manufacturer performed an investigation with the photos provided by the customer with the following results: an in-process control has been performed on 9 parts chosen randomly by a certified operator and have been inspected.The result of this process check is successful, none of the 9 parts were non-conformed, the batches have been assembled by operators trained and certified on the process validated in production.A training verification has been performed now in the production where the issue could have occurred.1 complaint received over (b)(4) parts produced since 2023 for a hair in the pouch.With a ratio of 0.002 % < 0.02% and is ranking 1 (= improbable and negligeable).This risk is acceptable.The analysis showed that the production controls implemented guarantee 100% detection of this type of problem if it was generated in neuchâtel.Multiple 100% control, guarantee that this type of defect does not occur in the manufacturing process.We can conclude that it is highly unlikely that these defects were generated during the manufacturing process.The bounding is limited to this part because the analysis of the complaint shows that there is no other case of defect for these lots.It is confirmed that the manufacturing process was performed in accordance with the validated processes.The root cause is not related to manufacturing.The overall complaint was confirmed as the observed conditions of the miniqa+ # orthocord os-2 would contribute to the complained devices issue.Based on the investigation findings the potential root cause can be traced to procedural variables, such handling of the device, or product interaction before procedure; the device could have been unpackaged with no hair protection.Therefore, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.There was no non-conformance regarding this lot.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
MINIQA+ # ORTHOCORD OS-2
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19242435
Report Number1221934-2024-01475
Device Sequence Number6968470
Product Code JDR
UDI-Device Identifier10886705001866
UDI-Public10886705001866
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071257
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number212038
Device Lot Number166L265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer05/03/2024
05/28/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date05/06/2024
05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown